Duy Quang - ACLS megacode simulator 2
Upcoming SlideShare
Loading in...5
×
 

Duy Quang - ACLS megacode simulator 2

on

  • 1,257 views

 

Statistics

Views

Total Views
1,257
Views on SlideShare
1,257
Embed Views
0

Actions

Likes
0
Downloads
14
Comments
0

0 Embeds 0

No embeds

Accessibility

Categories

Upload Details

Uploaded via as Microsoft PowerPoint

Usage Rights

© All Rights Reserved

Report content

Flagged as inappropriate Flag as inappropriate
Flag as inappropriate

Select your reason for flagging this presentation as inappropriate.

Cancel
  • Full Name Full Name Comment goes here.
    Are you sure you want to
    Your message goes here
    Processing…
Post Comment
Edit your comment
  • secure the airway and ventilate with BVM (bag valve mask)
  • assist breathing and give oxygen, monitor ECG & VS, establish IV access
  • give atropine 0.5mg IV
  • attempt transcutaneous pacing
  • both epinephrine or dopamine
  • 2-10 mcg/min
  • all of the above
  • begin CPR immediately
  • 5, 30 to 2
  • give epinephrine 1 mg IV/IO
  • ventricular fibrillation
  • give 1 shock (120-200 J)
  • give 1 shock
  • give 1 mg epinephrine while continuing CPR
  • give amiodarone 300mg IV/IO
  • both A and C
  • Amiodarone

Duy Quang - ACLS megacode simulator 2 Duy Quang - ACLS megacode simulator 2 Presentation Transcript

  • ACLS Megacode Scenario #2 Nguyen Dang Duy Quang YC (2007-2013)Hue Pharmacy and Medicine University
  • • You are caring for a 50 year old female. She is 2 days post-op. from a total hip replacement. When you enter the patient’s room, she appears to be unconscious. Your initial assessment reveals:• SKIN: ashen, diaphoretic, warm CVS: Carotid pulse only, HR 25, unable to obtain blood pressure RESP: sporadic and shallow CNS: Unresponsive Monitor: Significant bradycardia; HR 25
  • 1. You have called for help. Being an in hospital setting emergency, your first priority is to:Give epinephrinebegin chest compressionssecure the airway and ventilate with BVM (bag valve mask)establish IV access
  • 2. Which is the correct order for treatment in this scenario?assist breathing and give oxygen, monitor ECG & VS, establish IV accessgive oxygen, monitor ECG & VS, establish IV access, assist breathingmonitor ECG & VS, assist breathing and give oxygen, establish IV accessestablish IV access, Give oxygen, monitor ECG & VS, assist breathing
  • 3. The patient is showing clear signs of poor perfusion, you should:observe and monitorgive adenosine 6mg rapid IV pushgive atropine 0.5mg IVbegin CPR
  • 4. You give atropine 0.5mg IV push. There is no change in the patients rhythm/rate. What will be your next intervention?attempt transcutaneous pacingincrease atropine to 1mg IVPadenosine 1mg IVPnorepinephrine 1mg IVP
  • 5. Transcutaneous pacing is attempted. You set the pacing rate for 60/min and attempt capture. After trying for about 30-40 seconds, you are unable to achieve capture. What other medication may now be considered for use in the bradycardia algorithm? Epinephrine Dopamine Amiodarone both epinephrine or dopamine both dopamine or amiodarone
  • 6. Which is the correct dosing for an epinephrine infusion in the bradycardia algorithm?1 mg/min2-10 mcg/kg/min2-10 mcg/min0.5mg/min
  • 7. As you prepare for an epinephrine infusion and consider transvenous pacing, the patients rhythm suddenly changes. This is what you see on the monitor.What should be checked to ensure that this is true asystole? loose leads or leads not connected to the patient signal gain ensure that the patient is pulseless all of the above
  • 8. You confirm that this is true asystole and that the patient has no pulse. You begin the pulseless arrest algorithm. Your first step is to:give 1 shock (120-200 J)give epinephrine 1 mgbegin CPR immediatelycontinue transcutaneous pacing
  • 9. As you begin CPR, you recall the number of CPR cycles that are to be delivered between other interventions is ________ and you also recall that the correct compression-to- ventilation ratio is __________.5, 30 to 210, 10 to 22, 30 to 215, 10 to 1
  • 10. After you begin CPR what is your next step?give atropine 1 mg IV/IOcontinue CPR, nothing else can be donegive 1 shockgive epinephrine 1 mg IV/IO
  • 11. As you finish up with the first cycle of CPR and give the first dose of epinephrine (1mg IVP), the rhythm changes. The rhythm below is what you now see on the monitor. The patient remains unresponsive. What is this rhythm?Artifactventricular tachycardiaatrial fibrillationventricular fibrillation
  • 12. You determine that this rhythm is ventricular fibrillation, and you begin the pulseless arrest algorithm. What is your first intervention?give 1 shock (120-200 J)give 3 stacked shockscontinue CPRgive epinephrine 1mg IV/IO
  • 13. You shock the patient with 120 J and continue CPR immediately. After 5 cycles of CPR, your rhythm check reveals no pulse and continued ventricular fibrillation. What is your next step?give epinephrine 1mg IV/IOcheck to see that your leads are still connectedgive 1 shockgive atropine 0.5mg IV/IO
  • 14. A second shock is delivered at 200 J, and it does not change the rhythm. Your next intervention is to:seek expert consultationconsider giving antiarrhythmicscheck a pulse for no more than 10 secondsgive 1 mg epinephrine while continuing CPR
  • 15. The epinephrine fails to convert the rhythm. And after the cycle of CPR the patient remains pulseless. You give a third shock (200 J) without effect and resume CPR. What is your next intervention?give lidocaine 2 to 2.5 mg/kg IV/IOgive magnesium 2 to 4 grams IV/IOgive atropine 1mg IV/IOgive amiodarone 300mg IV/IO
  • 16. You give the amiodarone 300 mg IV and after 5 more cycles of CPR you check the rhythm which remains in ventricular fibrillation and no pulse. What is your next step? consider additional dose of amiodarone 150 mg IV consider giving atropine 0.5mg IV shock (120-200 J) both A and C
  • 17. You shock the patient and after shocking you see the following rhythm on the monitor. You have corrected the ventricular fibrillation and the patient is stabilizing. You now consider maintenance antiarrhythmic therapy. Which is the best drug of choice in this scenario?AmiodaroneLidocaineEpinephrinemagnesium sulfate